shihtzulover (shihtzulover) wrote in vaginapagina,
shihtzulover
shihtzulover
vaginapagina

How long does it take for fluconazole to get rid of a yeast infection?

Hi Everyone,

This is kind of a weird story, but here it is:

I went to a new dermatologist after many previous attempts to cure this acne-like rash that I chronically have on my chest.  I had been doing some research and thought that it might be caused by a type of fungal folliculitis, but he thought that it's just some type of inflammatory reaction.  He agreed to let me try an anti-fungal medication (oral ketoconazole), but then gave me Oracea (basically a low dose of doxycycline antibiotic, but actually apparently really helps with rosacea and inflammatory acne) to begin taking if the oral anti-fungals didn't clear the rash up.

Well, the oral anti-fungal didn't really help, and I took the last pill on Friday night.  Coincidentally, I had my IUD checkup with Planned Parenthood scheduled for Saturday afternoon.  When I was there, I asked them to check me for BV, because I had it a couple of months ago, and I just wanted to make sure that it was completely gone and didn't recur.

The provider came back and said that she hadn't seen any BV, and then she asked me if I had been having any symptoms.  She asked if I was itchy at all, and I responded that yes, I have been slightly itchy over the past few days or so.  She told me that she saw some yeast under the microscope, and that she was going to go ahead and give me a fluconazole pill  Honestly, the intermittent itching made me wonder if I was getting a yeast infection, but I quickly dismissed it, thinking that the ketoconozole would have gotten rid of any fungal issues that I had.

It's just so weird, and it almost made me wonder whether or not my pharmacy gave me the wrong pills.  I looked into it though, and it looks like some strains of candida albicans are resistant to ketoconozole, making fluconazole a better choice for vaginal yeast infections.  Anyway, I took the fluconazole pill almost 48 hours ago, but I still feel a bit itchy.  It's hard to tell though, because it's so intermittent, but it was like that to begin with.

My concern is that I want to start taking the Oracea as instructed by my dermatologist, but I don't want take any antibiotics to feed this yeast infection.  Since it's been 48 hours, can I just go ahead and start my Oracea?  I guess in the worst case scenario, I could use some Monistat if the yeast infection gets worse.

Oh, and I started eating probiotic yogurt today. I hope it helps to keep these infections away - especially since if it works for me, I will be on the Oracea for several months, or maybe even years.
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 2 comments